Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2000, 8:03 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2000, 8:03 PM EDT (00:03 UTC)
- Expired
- May 31, 2000, 9:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Carroll County, OH, Columbiana County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 010005 SVRPIT OHC019-029-010100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 803 PM EDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO COLUMBIANA COUNTY IN OHIO * UNTIL 900 PM EDT * AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF MALVERN...OR ABOUT 6 MILES WEST OF MINERVA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLLTON AT 820 PM EDT. LISBON AT 850 PM EDT. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:55 PM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, May 31, 1:55 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT WED MAY 31 2000 INTERESTING 48 HOURS SHAPING UP FOR AREA. FOCUS FOR TONIGHT ON MCS CURRENTLY OVER IA/NRN IL. 12Z ETA/40KM SHOWG MOIST/UNSTABLE CONDS STRINGING OUT W-E ALG FRONTAL BOUNDARY WITH PWATS OF OVER 1.75 INCH AND LI/S TO -7 JUST W OF OUR CWA BY 00Z. WITH GOOD H100-H85 MOIST CONVG STRINGING OUT ALONG THIS BOUNDARY...AND H5 WIND MAXIMA OF 50+ KTS SHOWG UP...LOOKS LIKE POTENTIAL EXISTS FOR A STORMY EVENING. WITH PORTIONS OF OUR CWA STILL SOGGY FROM PAST WEEKENDS SOAKING WL ADD HEAVY DOWNPOUR MENTION IN ZFP ALONG WITH GUSTY WINDS. WL ISSUE SPS LATER THIS PM HIGHLIGHTING TSTM POTENTIAL FOR AREA. FOR POPS...WL GO WITH HIER FAN POPS OF LIKELY VS NGM/S CHC. FOR THURSDAY...BOUNDARY/WARM FRONT MOVES TO OUR NORTH AND CWA WL BE IN WARM SECTOR BY PM HOURS. ALTHO THERMODYNAMICALLY STILL LOTS OF INSTABILITY THRU THE DAY...APPRS THAT BEST FORCING BY LATE PM WILL BE NORTH OF OUR AREA OVR THE LAKES. FOR NOW...WL ONLY GO WITH CHC POPS FOR THURS/THURS NITE. FOR FRI...COLD FRONT FINALLY COMES THROUGH DURG PM HOURS WITH STG TSTMS AGAIN PSBL. WL BUMP UP FAN/FWC POPS FM CHC TO LIKELY WITH FROPA. FOR EXTNDD...ONCE WE GET THE FRONT THROUGH AREA BY LATE DAY FRI IT LOOKS LIKE DRY...MILD WEEKEND FOR AREA. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.